Alert archive / South Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 93, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 29, 2005, 4:24 AM CDT for Brown County, South Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2005, 4:24 AM CDT (09:24 UTC)
- Expired
- Jun 29, 2005, 4:54 AM CDT
- In force
- 30 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Brown County, SD
The radar
The Aberdeen radar (KABR), 16 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1880 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:50 AM CDT, 34 minutes earlier.
Area forecast discussion, Jun 29, 3:50 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 350 AM CDT WED JUN 29 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT AREA OF STRONG THETA-E ADVECTION IN 30KT LOW LEVEL JET HAS HELPED FIRE SOME ELEVATED THUNDERSTORMS THIS MORNING ACROSS THE FORECAST AREA. AN UPPER LEVEL WAVE SWINGING AROUND MAIN UPPER TROUGH WILL MOVE THROUGH THE ARE THIS MORNING. SHOWERS AND THUNDERSTORMS AHEAD OF THIS WAVE ARE ALREADY ENTERING SWRN FORECAST AREA THIS MORNING. WITH LOW OVER NWRN SD THIS MORNING...AND PROGGED TO MOVE NE ACROSS ND TODAY...A COLD FRONT WILL PUSH EAST ACROSS THE ARE TODAY. STRONG WEST WINDS ARE EXPECTED BEHIND THE FRONT...WITH WIND ADVISORY POSTED FOR LATE THIS AFTERNOON AND EARLY THIS EVENING FOR THE FAR WEST. AFTER MORNING ACTIVITY...REDEVELOPMENT WILL BE POSSIBLE IN THE NORTHEAST AHEAD OF THE COLD FRONT. SEVERE STORMS WILL BE POSSIBLE ACROSS THE AREA THIS MORNING...AND IN THE EAST DURING THE AFTERNOON. LOW WRAPS UP OVER NORTHERN MINNESOTA LATE TONIGHT AND EARLY THURSDAY. SHOWERS ASSOCIATED WITH TROWAL AXIS ON BACK SIDE OF LOW WILL BE POSSIBLE IN THE NORTH TONIGHT INTO EARLY THURSDAY. HIGH PRESSURE DOMINATES FOR FRIDAY...WITH TEMPERATURES REBOUNDING FROM A COOLER THURSDAY. LOW LEVEL JET KICKS UP FRIDAY NIGHT ACROSS THE AREA. INCLUDED A CHANCE OF THUNDERSTORMS FOR LATE FRIDAY NIGHT. .LONG TERM...SATURDAY THROUGH TUESDAY STILL A BIT OF DISAGREEMENT TAKING PLACE IN THE EXTENDED MODELS. FOR SATURDAY...LATEST GFS NOW SHOWING 5H WAVE TRAVERSING ALONG ND/SD BORDER PUSHING INTO MN BY 00Z SUNDAY. CANADIAN AGREES THAT MOST OF PCPN PUSHES INTO ND DURING DAY SATURDAY...WITH MARGINAL 7H CAPPING TEMPS STILL FCSTD(+10 TO +12). THE 28/18Z DGEX KEEPS WAVE SLIGHTLY FURTHER SOUTH. HAVE OPTED TO KEEP SAT WX GRIDS IN PLACE DUE TO UNCERTAINTY. POTENT COLD FRONT SLIPS THROUGH THE AREA ON SUNDAY...WITH MODELS AGAIN PAINTING MAJORITY OF QPF FURTHER TO THE NORTH. GFS DOES SHOW GOOD 7H OMEGA TAKING PLACE SATURDAY NIGHT AHEAD OF FEATURE...WITH NOCTURNAL TSRA POSSIBLE ON DEVELOPING LOLVL JET. BY 00Z MONDAY 7H TEMPS FALL INTO THE +3 TO +5 DEGREE C RANGE. CANADIAN HIGH KEEPS WX DRY FOR REMAINDER OF FCST. WAA RETURNING TO THE WRN CWA TUESDAY AFTN MAY RESULT IN SOME TSRA FIRING...BUT FOR NOW HAVE HELD OFF ON INTRODUCING ANY QPF. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVISORY FOR WESTERN COUNTIES FROM 3 PM CDT THROUGH MIDNIGHT CDT. MN...NONE. && KNUTSVIG/HINTZ
Hazardous weather outlook, Jun 28, 5:23 AM CDT, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 523 AM CDT TUE JUN 28 2005 SDZ003>005-009-010-015>017-033>037-045-048-051-291021- BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES- LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH- 523 AM CDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON AND THIS EVENING. ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL OF BECOMING SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL...DAMAGING WINDS...AND TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON WEDNESDAY. ALTHOUGH AN ISOLATED SEVERE STORM WILL BE POSSIBLE...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON OR THIS EVENING. MNZ039-046-SDZ006>008-011-018>023-291021- BIG STONE-BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL- ROBERTS-SPINK-TRAVERSE- 523 AM CDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA TONIGHT. ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL OF BECOMING SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. TORNADOES WILL ALSO BE POSSIBLE WITH THE STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED DURING THE DAY ON WEDNESDAY. SEVERE STORMS WILL BE POSSIBLE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. KNUTSVIG
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:15 AM CDT | Severe Thunderstorm Warning | ABR | Dewey | 45 min |
| Jun 29, 2:15 AM CDT | Severe Thunderstorm Warning | ABR | Dewey, Potter, Walworth | 62 min |
| Jun 29, 7:21 AM CDT | Severe Thunderstorm Warning | ABR | Spink | 24 min |
| Jun 29, 8:44 AM CDT | Severe Thunderstorm Warning | ABR | Grant, Roberts | 48 min |
| Jun 29, 9:13 AM CDT | Flash Flood Warning | ABR | Roberts | 6 hr |
| Jun 29, 12:50 PM CDT | Severe Thunderstorm Warning | ABR | Faulk | 55 min |
| Jun 29, 1:10 PM CDT | Tornado Warning | ABR | Faulk, Spink | 35 min |
| Jun 29, 1:20 PM CDT | Tornado Warning | ABR | Brown | 55 min |
| Jun 29, 2:14 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Day, Marshall | 46 min |
| Jun 29, 2:15 PM CDT | Flash Flood Warning | ABR | Brown, Day, Marshall | 6 hr |
| Jun 29, 2:22 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 23 min |
| Jun 29, 2:59 PM CDT | Severe Thunderstorm Warning | ABR | Marshall | 31 min |
| Jun 29, 3:06 PM CDT | Flash Flood Warning | ABR | Roberts | 6 hr |
| Jun 29, 3:20 PM CDT | Severe Thunderstorm Warning | ABR | Codington, Grant | 40 min |
| Jun 29, 3:28 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 17 min |
| Jun 29, 3:45 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 60 min |
| Jun 29, 3:56 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 34 min |
| Jun 29, 4:12 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 17 min |
| Jun 29, 5:23 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Day | 37 min |
| Jun 29, 5:58 PM CDT | Severe Thunderstorm Warning | ABR | Marshall | 35 min |
| Jun 29, 4:28 PM CDT | Severe Thunderstorm Warning | ABR | Big Stone | 32 min |
| Jun 29, 4:35 PM CDT | Severe Thunderstorm Warning | ABR | Traverse | 25 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.